Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 73, NWS Wilmington, NC

June 25, 1995Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 1995, 5:23 PM EDT for Columbus County, North Carolina. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1995, 5:23 PM EDT (21:23 UTC)
Expired
Jun 25, 1995, 6:09 PM EDT
In force
46 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Columbus County, NC

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 1995-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 1995-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KILM 252123 RRA
SVRILM
NCC047-252230-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT SUN JUN 25 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  630 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...COLUMBUS COUNTY
 
AT 520 PM EDT A SEVERE THUNDERSTORM WAS 10 MILES SOUTH OF WHITEVILLE
NEAR OLD DOCK. MOVEMENT WAS NORTHEAST AT 15 MILES AN HOUR. THE STORM
WILL MOVE THROUGH OLD DOCK IMMEDIATELY AND THEN INTO LAKE WACCAMAW BY 6
PM.
 
THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS
PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL
TORNADOES.
 
SQI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:32 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 25, 2:32 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
230 PM EDT SUN JUN 25 1995

DISC: ISLTD TSTMS ON 88D THIS AFTN NR CSTL WTRS.  NOT MUCH OF A SEA
BREEZE DVLPD TDA.  ANOTHER AREA WILL APPRCH WRN PRTN CWA BY LT THIS AFTN.
ADAP SHWNG MSTR CONV OVR EST CNTRL NC WITH LI`S ARND -11.  LKS LK THNGS
CLD BE POPPNG THRU ERLY EVE.  THNGS WILL QUIET DWN LT TNGT AND THEN MON
SHLD BE A CARBON COPY OF TDA WITH LTL IN THE WAY OF DYNMICS TO INITIATE
WDSPRD bTSTM ACTVTY.

CWF: SW WINDS THRU MON.  WLL INDCT VRBL WNDS MON NGT AND ERLY TUE WITH
WK LO IN CSTL WTRS.  MRP GUIDNC HNTS AT THIS.  RTRN TO SW BY LT MON MRNG.

.MHX...NONE.

DB

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.